Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 91, NWS Wilmington, OH

May 26, 2019Hocking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2019, 2:00 PM EDT for Hocking County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2019, 2:00 PM EDT (18:00 UTC)
Expired
May 26, 2019, 2:45 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:38 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:42 PM EDT, 18 minutes earlier.

Area forecast discussion, May 26, 1:42 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
142 PM EDT Sun May 26 2019

.SYNOPSIS...
Showers and thunderstorms will affect the region today as a
front drops south into the area. The front will lift back north
on Memorial Day keeping scattered storms in the forecast. Warm
and humid conditions will be the rule into next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Early morning thunderstorm complex associated with an MCV has
cleared ILN/s eastern counties.

Airmass is expected to recover with moderate instability
developing this aftn. Shortwave moving thru the region in the
westerly flow around the north side of the ridge will help
focus convection this aftn into this evening.

Bulk shear of 40 kts will support the potential for organized
storms and isold supercells. Damaging winds and large hail are
the primary threats with generally weak low level hodographs.
The main time frame looks to be between 2 PM and 9 PM with the
most favorable location over ILN/s southern half - where best
instability is expected to exist. Have updated the HWO
highlighting this potential severe weather threat.

Today will be another warm and humid day. Dewpoints will remain
in the mid 60s, while highs will ranging from the upper 70s in
West Central Ohio to the mid to upper 80s in Northern KY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
The front will drop south of the region before stalling near the
Ohio River. Pcpn should diminish with the loss of heating.
Temperatures will be a little cooler on the north side of the
front, as lows will range in the lower 60s in the north to the
mid 60s south.

The front will lift north across the region on Monday. Expect
some scattered storms to pop around the front throughout the
day. Highs will one again range from the upper 70s to mid 80s.

Mid level ridge builds Monday night and Tuesday, pushing the
front into the Great Lakes. Storms will be sliding east through
the Lakes and the southern edge could brush northern areas
Monday night. Tuesday is forecast to be dry with highs in the
mid to upper 80s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Southwest flow aloft ahead of an upper level trof will keep
moist and unstable air advecting into the region. Showers and
thunderstorms will develop during the day. As the upper level
trof slides east Wednesday night and Thursday, showers and
thunderstorms will remain a possibility. Finally by Thursday
night, a cold front will push through the region, bringing an
end to the active weather.

Friday should be dry as high pressure ridge slides across the
area, but scattered thunderstorms will be possible again by
Saturday as another upper level trof slides through the Great
Lakes.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Thunderstorms will increase in coverage in the moderately
unstable airmass over the Ohio Valley ahead of a shortwave
located over Southern Illinois. Bulk shear will support
organized storms with damaging winds and large hail possible
this aftn into early evening. Have a tempo group in TAFs for
time when the best threat for storms is forecast. Have MVFR
ceilings and IFR vsbys in the storms but brief IFR ceilings
are possible.

With the passage of this s/w - thunderstorms will diminish
early this evening with the front slipping south of the Ohio
River and stalling out overnight. Fog and low clouds are
expected to develop north of the front. The best chance for IFR
conditions will occur across the southern TAF sites.

Vsbys will improve and expect ceilings to lift to VFR by late
morning. The front to lift back north as a warm front Monday
with additional thunderstorms expected.

OUTLOOK...Thunderstorms possible Monday afternoon into Monday
night, then again Wednesday and Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR/Sites
NEAR TERM...AR
SHORT TERM...Sites
LONG TERM...Sites
AVIATION...AR
Hazardous weather outlook, May 26, 9:55 AM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
955 AM EDT Sun May 26 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271400-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
955 AM EDT Sun May 26 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will affect the region today. Damaging
winds and large hail will be a possibility with these storms. Heavy
rainfall will be a concern, resulting in potential flooding issues.
The main timeframe for severe weather will be between 2 PM to 9 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An isolated strong to severe thunderstorm will be possible Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, May 26, 8:19 AM EDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
819 AM EDT Sun May 26 2019

OHZ044-052-261245-
Champaign OH-Logan OH-
819 AM EDT Sun May 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN
LOGAN COUNTIES UNTIL 845 AM EDT...

At 819 AM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Bellefontaine, Urbana, West Liberty, North Lewisburg, De Graff, West
Mansfield, Quincy, Woodstock, Valley Hi, Zanesfield, Cable,
Logansville, Rosewood, New Jerusalem, Pickrelltown, Lippincott,
Carysville, Middleburg, Springhills and Kiser Lake State Park.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4023 8355 4023 8352 4010 8351 4017 8401
      4036 8399 4040 8353
TIME...MOT...LOC 1219Z 268DEG 40KT 4024 8394

Hatzos
Local storm report, May 26, 9:05 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 AM EDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     TSTM WND DMG     2 NW JOHNSTOWN          40.17N 82.71W
05/26/2019                   LICKING            OH   911 CALL CENTER

            DISPATCH REPORTED TREES DOWN ON POWER POLES IN MONROE
            TOWNSHIP. PUBLIC POSTED A PHOTO ON SOCIAL MEDIA OF A TREE
            DOWN NEAR JOHNSTOWN. TIME ESTIMATED FROM RADAR.

&&

JEG
Special weather statement, May 26, 1:25 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 PM EDT Sun May 26 2019

OHZ064-073-074-261800-
Ross OH-Hocking OH-Pickaway OH-
125 PM EDT Sun May 26 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HOCKING...SOUTHERN
PICKAWAY AND NORTHERN ROSS COUNTIES UNTIL 200 PM EDT...

At 125 PM EDT, radar indicated a strong thunderstorm 8 miles south of
New Holland, moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Chillicothe, Kingston, North Folk Village, Frankfort, Laurelville,
Clarksburg, Adelphi, Tarlton, Andersonville, Lattaville, Austin,
Whisler, Pickaway County Airport, Hallsville and Plano.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3933 8279 3934 8329 3948 8330 3952 8327
      3956 8284 3956 8277 3947 8265
TIME...MOT...LOC 1725Z 265DEG 40KT 3944 8320

Coniglio

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:14 AM EDTSpecial Weather StatementILNMercer31 min
May 26, 5:42 AM EDTSpecial Weather StatementILNDarke33 min
May 26, 5:53 AM EDTSevere Thunderstorm WarningILNDarke37 min
May 26, 6:06 AM EDTSpecial Weather StatementILNAuglaize, Logan, Miami, Shelby24 min
May 26, 6:11 AM EDTSevere Thunderstorm WarningILNMiami, Shelby34 min
May 26, 6:24 AM EDTSpecial Weather StatementILNHardin36 min
May 26, 6:35 AM EDTSpecial Weather StatementILNChampaign, Clark25 min
May 26, 6:56 AM EDTSevere Thunderstorm WarningILNHardin, Logan, Union16 min
May 26, 6:59 AM EDTSpecial Weather StatementILNMadison31 min
May 26, 7:08 AM EDTSevere Thunderstorm WarningILNDelaware, Union37 min
May 26, 7:16 AM EDTSpecial Weather StatementILNUnion29 min
May 26, 7:26 AM EDTSpecial Weather StatementILNFranklin34 min
May 26, 7:31 AM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking29 min
May 26, 7:57 AM EDTSpecial Weather StatementILNLicking48 min
May 26, 8:19 AM EDTSpecial Weather StatementILNChampaign26 min
May 26, 1:25 PM EDTSpecial Weather StatementILNRoss35 min
May 26, 1:37 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross38 min
May 26, 2:45 PM EDTSpecial Weather StatementILNHocking30 min
May 26, 3:00 PM EDTSpecial Weather StatementILNWarren30 min
May 26, 3:03 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren42 min
May 26, 3:37 PM EDTSpecial Weather StatementILNClinton53 min
May 26, 3:58 PM EDTSpecial Weather StatementILNClermont, Hamilton32 min
May 26, 4:07 PM EDTSevere Thunderstorm WarningILNHamilton24 min
May 26, 4:19 PM EDTSpecial Weather StatementILNClermont26 min
May 26, 4:42 PM EDTSpecial Weather StatementILNBrown, Clermont33 min
May 26, 4:51 PM EDTSpecial Weather StatementILNRoss24 min
May 26, 5:15 PM EDTSpecial Weather StatementILNPike30 min
May 26, 5:37 PM EDTSpecial Weather StatementILNClinton, Warren23 min
May 26, 6:10 PM EDTSpecial Weather StatementILNHocking35 min
May 26, 3:17 PM EDTSpecial Weather StatementILNPendleton28 min
May 26, 3:52 PM EDTSpecial Weather StatementILNMason, Robertson23 min
May 26, 3:54 PM EDTSpecial Weather StatementILNBoone36 min
May 26, 4:29 PM EDTSpecial Weather StatementILNKenton31 min
May 26, 4:47 PM EDTSpecial Weather StatementILNCampbell28 min
May 26, 5:29 PM EDTSpecial Weather StatementILNLewis31 min
May 26, 3:33 PM EDTSpecial Weather StatementILNRipley27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.